Alert archive / Minnesota / Wind Chill Warnings in 2015
Wind Chill Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this wind chill warning at Feb 22, 2015, 2:37 PM CST for 5 counties in Minnesota. It took effect at Feb 22, 2015, 9:00 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2015, 2:37 PM CST (20:37 UTC)
- In effect from
- Feb 22, 2015, 9:00 PM CST
- Expired
- Feb 23, 2015, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Duluth, MN
Counties Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 101 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WWUS43 KDLH 222037 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 237 PM CST SUN FEB 22 2015 ...DANGEROUSLY COLD CONDITIONS CONTINUE THROUGH MONDAY MORNING... .ARCTIC AIR ACROSS THE NORTHLAND WILL CAUSE TEMPERATURES TO DROP TO 15 TO 30 DEGREES BELOW ZERO...WHICH IN COMBINATION WITH LIGHT WESTERLY WINDS WILL CREATE DANGEROUS WIND CHILLS OVERNIGHT. THE COLDEST WIND CHILL READINGS WILL BE OVER FAR NORTHERN MINNESOTA TOWARDS THE INTERNATIONAL BORDER WHERE WIND CHILLS WILL DROP TO 35 TO 45 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO OCCUR IN LESS THAN 15 MINUTES. ELSEWHERE ACROSS NORTHERN MINNESOTA AND NORTHWEST WISCONSIN WIND CHILL VALUES WILL BE 30 TO 40 DEGREES BELOW ZERO. MNZ010>012-018-019-230645- /O.NEW.KDLH.WC.W.0004.150223T0300Z-150223T1600Z/ /O.EXT.KDLH.WC.Y.0015.000000T0000Z-150223T0300Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING 237 PM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY. * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...WIND CHILL VALUES WILL DROP TO DANGEROUS LEVELS TONIGHT THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...DROPPING TO 35 TO 45 BELOW ZERO TONIGHT. * WINDS...WEST 5 TO 10 MPH BECOMING SOUTHWEST MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ020-021-025-026-033>035-037-230645- /O.CON.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 237 PM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...CONDITIONS WILL IMPROVE THIS AFTERNOON...THEN DETERIORATE AGAIN TONIGHT AND EARLY MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO LATE SUNDAY AFTERNOON...DROPPING TO 30 TO 40 BELOW ZERO TONIGHT THROUGH MONDAY MORNING. * WINDS...WEST 5 TO 10 MPH BECOMING SOUTHWEST MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ036-038-WIZ001>004-006>009-230645- /O.CON.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 237 PM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...20 TO 30 BELOW ZERO LATE SUNDAY AFTERNOON...DROPPING TO 30 TO 40 BELOW ZERO TONIGHT THROUGH MONDAY MORNING. * WINDS...WEST 5 TO 10 MPH BECOMING SOUTHWEST MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ JJM
3 follow-up statements
797 WWUS43 KDLH 230437 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1037 PM CST SUN FEB 22 2015 ...DANGEROUSLY COLD CONDITIONS CONTINUE THROUGH MONDAY MORNING... .ARCTIC AIR ACROSS THE NORTHLAND WILL CAUSE TEMPERATURES TO DROP TO 15 TO 30 DEGREES BELOW ZERO...WHICH IN COMBINATION WITH LIGHT WESTERLY WINDS WILL CREATE DANGEROUS WIND CHILLS OVERNIGHT. THE COLDEST WIND CHILL READINGS WILL BE OVER FAR NORTHERN MINNESOTA TOWARDS THE INTERNATIONAL BORDER WHERE WIND CHILLS WILL DROP TO 35 TO 45 BELOW ZERO...WHICH CAN CAUSE FROSTBITE TO OCCUR IN LESS THAN 15 MINUTES. ELSEWHERE ACROSS NORTHERN MINNESOTA AND NORTHWEST WISCONSIN WIND CHILL VALUES WILL BE 30 TO 40 DEGREES BELOW ZERO. MNZ010>012-018-019-231445- /O.CON.KDLH.WC.W.0004.000000T0000Z-150223T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING 1037 PM CST SUN FEB 22 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... THE WIND CHILL ADVISORY THAT WAS IN EFFECT FOR EARLIER IN THE EVENING HAS EXPIRED. * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...WIND CHILL VALUES WILL DROP TO DANGEROUS LEVELS TONIGHT THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...DROPPING TO 35 TO 45 BELOW ZERO. * WINDS...WEST 5 TO 10 MPH BECOMING SOUTHWEST MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ020-021-025-026-033>035-037-231445- /O.CON.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 1037 PM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * LOCATIONS...NORTHEAST MINNESOTA. * TIMING...WIND CHILL VALUES WILL DROP TO DANGEROUS LEVELS THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...DROPPING TO 30 TO 40 BELOW ZERO TONIGHT THROUGH MONDAY MORNING. * WINDS...WEST 5 TO 10 MPH BECOMING SOUTHWEST MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ036-038-WIZ001>004-006>009-231445- /O.CON.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 1037 PM CST SUN FEB 22 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...THROUGH MID MORNING MONDAY. * WIND CHILL VALUES...DROPPING TO 30 TO 40 BELOW ZERO THROUGH MONDAY MORNING. * WINDS...WEST 5 TO 10 MPH BECOMING SOUTHWEST MONDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
367 WWUS43 KDLH 230918 WSWDLH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 318 AM CST MON FEB 23 2015 ...DANGEROUSLY COLD CONDITIONS THIS MORNING... .TEMPERATURES HAVE DROPPED TO 15 TO 30 DEGREES ACROSS THE NORTHLAND THIS MORNING. THE COMBINATION OF LIGHT SOUTHWESTERLY WINDS AND THE COLD AIR WILL CONTINUE TO RESULT IN WIDESPREAD DANGEROUS WIND CHILLS OF 30 TO 45 DEGREES BELOW ZERO EARLY THIS MORNING. THE COLDEST WIND CHILLS WILL BE OVER FAR NORTHERN MINNESOTA. CONDITIONS WILL QUICKLY IMPROVE LATER THIS MORNING WITH THE RISING SUN AND INCREASING TEMPERATURES. MNZ010>012-018-019-231600- /O.CON.KDLH.WC.W.0004.000000T0000Z-150223T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING 318 AM CST MON FEB 23 2015 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * LOCATIONS...PARTS OF FAR NORTHERN MINNESOTA...INCLUDING THE BORDERLAND...IRON RANGE...AND WELL INLAND AREAS OF THE ARROWHEAD. * TIMING...EARLY THIS MORNING. CONDITIONS WILL QUICKLY IMPROVE LATER THIS MORNING IN THE FEW HOURS AFTER SUNRISE. * WIND CHILL VALUES...35 TO 45 DEGREES BELOW ZERO. * WINDS...WEST TO SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ MNZ020-021-025-026-033>035-037-231600- /O.CON.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS- INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...DULUTH... CLOQUET 318 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * LOCATIONS...PORTIONS OF NORTHEAST MINNESOTA...INCLUDING THE NORTH SHORE...AND AREAS NEAR AND SOUTH OF HIGHWAY 2. * TIMING...EARLY THIS MORNING. CONDITIONS WILL QUICKLY IMPROVE LATER THIS MORNING IN THE FEW HOURS AFTER SUNRISE. * WIND CHILL VALUES...30 TO 40 DEGREES BELOW ZERO. * WINDS...WEST TO SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MNZ036-038-WIZ001>004-006>009-231600- /O.CON.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT- WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...AITKIN...HINCKLEY...SUPERIOR... WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD... PHILLIPS 318 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * LOCATIONS...NORTHWEST WISCONSIN AND PORTIONS OF EAST CENTRAL MINNESOTA. * TIMING...EARLY THIS MORNING. CONDITIONS WILL QUICKLY IMPROVE LATER THIS MORNING IN THE FEW HOURS AFTER SUNRISE. * WIND CHILL VALUES...30 TO 40 DEGREES BELOW ZERO. * WINDS...WEST TO SOUTHWEST 5 TO 10 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR IN A VERY SHORT PERIOD OF TIME UNDER THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ G2
968 WWUS43 KDLH 231607 AAA WSWDLH URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 1007 AM CST MON FEB 23 2015 MNZ010>012-018-019-231715- /O.EXP.KDLH.WC.W.0004.000000T0000Z-150223T1600Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS- INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA... BIGFORK...HIBBING 1007 AM CST MON FEB 23 2015 ...WIND CHILL WARNING HAS EXPIRED... TEMPERATURES WILL CONTINUE TO WARM RAPIDLY THROUGH MID AFTERNOON ACROSS NORTHERN MINNESOTA IN ADVANCE OF A RAPIDLY MOVING WEATHER DISTURBANCE APPROACHING FROM CANADA. AS A RESULT...WIND CHILL READINGS WILL WARM INTO THE SINGLE DIGITS BELOW ZERO BY EARLY THIS AFTERNOON ACROSS MUCH OF NORTHERN MINNESOTA DESPITE INCREASINGLY GUSTY SOUTHWEST WINDS. THUS...THE WIND CHILL WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED AT 10 AM. $$ MNZ020-021-025-026-033>038-WIZ001>004-006>009-231715- /O.EXP.KDLH.WC.Y.0015.000000T0000Z-150223T1600Z/ SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- INCLUDING THE CITIES OF...TWO HARBORS...GRAND MARAIS...WALKER... GRAND RAPIDS...PINE RIVER...BRAINERD...HILL CITY...AITKIN... DULUTH...CLOQUET...HINCKLEY...SUPERIOR...WASHBURN...ASHLAND... HURLEY...GRANTSBURG...SPOONER...HAYWARD...PHILLIPS 1007 AM CST MON FEB 23 2015 ...WIND CHILL ADVISORY HAS EXPIRED... TEMPERATURES WILL CONTINUE TO WARM RAPIDLY THROUGH MID AFTERNOON ACROSS NORTHERN MINNESOTA AND NORTHWEST WISCONSIN IN ADVANCE OF A RAPIDLY MOVING WEATHER DISTURBANCE APPROACHING FROM CANADA. AS A RESULT...WIND CHILL READINGS WILL WARM INTO THE SINGLE DIGITS ABOVE ZERO BY EARLY THIS AFTERNOON...DESPITE INCREASINGLY GUSTY SOUTHWEST WINDS. THUS...THE WIND CHILL ADVISORY THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE AS SCHEDULED AT 10 AM. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind chill warning went out at Feb 22, 12:07 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Feb 22, 12:07 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1207 PM CST SUN FEB 22 2015
.UPDATE...
ISSUED AT 1207 PM CST SUN FEB 22 2015
UPDATED FORECAST TO EXPIRE WIND CHILL WARNING AND TWEAK
TEMPS/WINDS FOR THIS AFTERNOON. WIND CHILL ADVISORY REMAINS IN
EFFECT THROUGH MONDAY MORNING. FAR NORTHERN MINNESOTA MAY NEED TO
BE UPGRADED TO A WIND CHILL WARNING...WILL CONTINUE TO EVALUATE
GUIDANCE AND MAKE A DECISION WITHIN THE NEXT FEW HOURS TO UPGRADE OR
NOT.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 335 AM CST SUN FEB 22 2015
THE FOCUS IS ON THE WIND CHILL THREAT TODAY THROUGH TOMORROW.
THERE WERE NO SIGNIFICANT CHANGES TO THE WIND CHILL FORECAST FOR
THIS MORNING...SO KEPT THE CURRENT WIND CHILL WARNINGS AND
ADVISORIES IN EFFECT. THE WIND CHILLS WILL IMPROVE BY THIS
AFTERNOON. THE DAY SHIFT WILL NEED TO LET THE CURRENT WARNING
EXPIRE. A WIND CHILL ADVISORY IS ALSO IN EFFECT FOR THE WHOLE
NORTHLAND FOR THIS AFTERNOON THROUGH MONDAY MORNING. NORTHERN
MINNESOTA COULD GET WIND CHILLS COLDER THAN -40 DEGREES TONIGHT
AND EARLY MONDAY...SO THE DAY SHIFT MIGHT NEED TO ISSUE ANOTHER
WIND CHILL WARNING FOR TONIGHT AFTER EXPIRING THE WARNING IN
EFFECT FOR THIS MORNING.
AT 330 AM...THERE WAS AN ARCTIC HIGH PRESSURE SYSTEM NEAR THE
BORDER OF MANITOBA/SASKATCHEWAN AND NORTH DAKOTA EARLY THIS
MORNING. AN UPPER LEVEL LOW WAS OVER FAR NE ONTARIO. THE NORTHLAND
HAD CLEAR SKIES AND LIGHT WNW TO NW WINDS. TEMPERATURES WERE
PLUMMETING TO WELL BELOW ZERO DEGREES.
TEMPERATURES WILL CONTINUE TO PLUMMET EARLY THIS MORNING AS THE
ARCTIC HIGH MOVES INTO THE NORTHERN PLAINS AND THE NORTHLAND
CONTINUES TO SEE CLEAR SKIES AND LIGHT NW FLOW. WIDESPREAD WIND
CHILLS OF 30 TO 45 DEGREES BELOW ZERO WILL DEVELOP BY DAWN.
CONDITIONS WILL GRADUALLY IMPROVE LATER THIS MORNING. THIS
AFTERNOON LOOKS SUNNY WITH HIGH TEMPERATURES BELOW ZERO DEGREES
AND WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO. INCREASED THE HIGH
TEMPERATURES A BIT TO TAKE INTO ACCOUNT THE SUNNY SKIES. THE
MODELS CAN UNDERESTIMATE THE STRENGTH OF THE SUN DURING THIS TIME
OF THE YEAR WHEN SUNSHINE IS STEADILY INCREASING DAY BY DAY.
THE HIGH PRESSURE WILL MOVE FROM THE NORTHERN PLAINS LATE THIS
AFTERNOON TO THE IOWA AND NORTHERN MISSOURI REGION BY LATE
TONIGHT. THE WINDS...WHICH WILL BECOME WESTERLY TO WSW
TONIGHT...WILL BE A BIT LIGHTER THAN THIS MORNING. THE CLEAR SKIES
WILL HELP TEMPERATURES TO PLUMMET TO WELL BELOW ZERO
AGAIN...THOUGH...SO WIDESPREAD WIND CHILLS OF 30 TO 40 DEGREES
BELOW ZERO WILL REDEVELOP BY THE WEE HOURS OF MONDAY MORNING. PARTS
OF NORTHERN MINNESOTA COULD GET WIND CHILLS COLDER THAN -40
DEGREES.
SOUTHWEST WINDS WILL DEVELOP AND INCREASE LATE MONDAY MORNING AND
MONDAY AFTERNOON. THIS WILL USHER SIGNIFICANTLY WARMER AIR INTO
THE REGION...SO THE WIND CHILLS SHOULD QUICKLY IMPROVE WITH THE
RISING TEMPERATURES IN THE LATE MORNING. HIGH TEMPERATURES SHOULD
REACH THE TEENS AND LOW 20S.
THE MODEL SOUNDINGS INDICATE THAT STRONG LOW/MID LEVEL SW FLOW
WILL DEVELOP OVER THE NORTHLAND MONDAY AFTERNOON. WIDESPREAD WIND
GUSTS OF 20 TO 30 MPH ARE LIKELY DURING THE MIDDLE TO LATE
AFTERNOON. DEPENDING ON THE MIXING POTENTIAL...SOME AREAS COULD
SEE STRAY WIND GUSTS GREATER THAN 30 MPH.
THERE WILL BE A LOW PRESSURE SYSTEM IN NORTHERN CANADA MONDAY
MORNING WHICH WILL MOVE SOUTH THROUGH WESTERN HUDSON BAY DURING
THE DAY MONDAY. IT WILL BRING INCREASING SATURATION ALOFT...SO
THERE WILL BE INCREASING CLOUD COVER OVER THE NORTHLAND FROM THE
NORTH AND WEST. ASSOCIATED LIGHT SNOW COULD SPREAD INTO THE
BORDERLAND AREAS OF NORTHERN MINNESOTA BY THE LATE AFTERNOON.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 AM CST SUN FEB 22 2015
A CLOSED LOW WILL ROTATE ACROSS NORTHERN ONTARIO/HUDSON BAY REGION
MONDAY NIGHT...SWINGING A COLD FRONT/VORT MAX ACROSS THE
NORTHLAND. THE MID LEVEL VORT MAX/OMEGA WILL BRING LIGHT SNOW
SHOWERS TO MUCH OF THE FORECAST. HOWEVER...DUE TO THE SPEED OF
FRONTAL PASSAGE....ACCUMULATIONS WILL REMAIN LIGHT WITH AMOUNTS AT
THIS TIME EXPECTED TO RANGE FROM A DUSTING ACROSS THE BRAINERD
LAKES REGION...TO AN INCH IN THE TWIN PORTS...AND AROUND TWO
INCHES ALONG PORTIONS OF THE BORDERLAND/MINNESOTA ARROWHEAD.
HAVE INCREASED WINDS/GUSTS MONDAY EVENING...AND AGAIN TUESDAY.
LONG RANGE MODELS HAVE SHOWN GOOD CONTINUITY AND AGREEMENT THAT
A 50 KT LOW LEVEL JET STREAK...LOCATED AHEAD OF THE MID LEVEL
TROUGH...DROPS OVER THE NORTHLAND MONDAY EVENING. WIND SPEEDS
DECREASE OVERNIGHT WITH THE TROUGH AXIS...BEFORE REGAINING
STRENGTH TUESDAY. THE POST-FRONTAL COLD AIR ADVECTION AND RAPID
COOLING ALOFT TUESDAY WILL RESULT IN STEEP LAPSE RATES AND
AFTERNOON MIXING HTS OF 5000 FT OR MORE. THE LATEST NAM BUFR
SOUNDINGS SHOW UNIDIRECTIONAL WINDS IN THE MIXED LAYER...WITH
SPEEDS OF 35-40KT CAPABLE OF REACHING THE SFC IN THE AFTERNOON.
HAVE INTRODUCED PATCHY BLOWING SNOW WORDING TO ACCOMPANY THE
COMBINATION OF SNOW SHOWERS AND STRONG WINDS MONDAY NIGHT/TUESDAY.
THE NORTHWEST FLOW AND BELOW NORMAL TEMPERATURES WILL PREVAIL
THROUGH THE END OF THE WEEK AS CANADIAN HIGH PRESSURE GRADUALLY
BUILDS OVER THE NORTHERN PLAINS. A RETURN WILL DEVELOP AND BRING A
BRIEF WARMING TREND FOR THE WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1135 AM CST SUN FEB 22 2015
SFC HIGH WILL DRIFT FROM THE DAKOTAS INTO IOWA THROUGH TONIGHT.
VFR IS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH -19 17 16 25 / 0 0 30 10
INL -28 20 13 14 / 0 60 40 10
BRD -19 21 20 25 / 0 0 20 10
HYR -23 15 14 25 / 0 0 30 20
ASX -17 14 10 26 / 0 0 50 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL ADVISORY UNTIL 10 AM CST MONDAY FOR MNZ010>012-
018>021-025-026-033>038.
WI...WIND CHILL ADVISORY UNTIL 10 AM CST MONDAY FOR WIZ001>004-
006>009.
LS...NONE.
&&
UPDATE...JJM
SHORT TERM...GROCHOCINSKI
LONG TERM...GRANING
AVIATION...GSFHazardous weather outlook, Feb 22, 11:59 AM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 1159 AM CST SUN FEB 22 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231800- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1159 AM CST SUN FEB 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILLS WILL IMPROVE TO ABOUT 20 TO 30 DEGREES BELOW ZERO THIS AFTERNOON...BUT CONDITIONS WILL DETERIORATE TONIGHT. WIND CHILLS OF 30 TO 40 DEGREES BELOW ZERO WILL DEVELOP BY THE WEE HOURS OF MONDAY MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR THIS AFTERNOON THROUGH MONDAY MORNING. ANOTHER WIND CHILL WARNING MIGHT BE NEEDED FOR PARTS OF FAR NORTHERN MINNESOTA FOR TONIGHT AND MONDAY MORNING BECAUSE WIND CHILLS COULD GET COLDER THAN -40 DEGREES. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE LINGERING WIND CHILLS OF -30 TO -40 DEGREES OVER NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN MONDAY MORNING. CONDITIONS WILL QUICKLY IMPROVE DURING THE LATE MORNING WITH THE RISING SUN AND INCREASING TEMPERATURES. NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN WILL LIKELY GET LIGHT SNOW MONDAY NIGHT AND TUESDAY MORNING. SOME AREAS COULD GET UP TO AROUND AN INCH OF SNOWFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JMOORE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Wind Chill Warnings in Minnesota, 2015Every wind chill warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.